Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 100, NWS Atlanta, GA

April 2, 20094 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 2, 2009, 11:58 PM EDT for 4 counties in Georgia. It was in force for 54 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2009, 11:58 PM EDT (03:58 UTC)
Expired
Apr 3, 2009, 12:52 AM EDT
In force
54 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Chattooga County, GA, Floyd County, GA, Haralson County, GA, Polk County, GA

The radar

The Atlanta radar (KFFC), 99 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 12:15 AM EDTTSTM WND DMGCave Spring, GANUMEROUS TREES DOWN AND DAMAGING 6 HOMES
Apr 3, 12:20 AM EDTTSTM WND DMGShannon, GAA COUPLE OF TREES BLOWN DOWN
Apr 3, 12:25 AM EDTTSTM WND DMGRome, GATREES DOWN ON HOMES AT FERNWOOD DRIVE...SHORELINE DRIVE...BROOKWOOD AVENUE...EAST FOURTH STREET...AND EAST GLOVER...ALL SUSTAINING MODERATE DAMAGE. TREES ALSO DOWN ON HOMES AT FLANNERY STREET AND ANOTHER AT EAST FOURTH STREET...CAUSING MAJOR DAMAGE. TOTAL OF S
Apr 3, 12:45 AM EDTNON-TSTM WND DMGRockmart, GAPART OF SIDING AND ROOF DAMAGED ON APARTMENT BLDG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 7:02 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 356 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
356 m²/s²
0-3 km storm-relative helicity
483 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 030358
SVRFFC
GAC055-115-143-233-030500-
/O.NEW.KFFC.SV.W.0100.090403T0358Z-090403T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1158 PM EDT THU APR 2 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHATTOOGA COUNTY IN NORTHWEST GEORGIA
  FLOYD COUNTY IN NORTHWEST GEORGIA
  HARALSON COUNTY IN NORTHWEST GEORGIA
  POLK COUNTY IN NORTHWEST GEORGIA

* UNTIL 100 AM EDT

* AT 1156 PM EDT/1056 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 6 MILES WEST OF SUMMERVILLE TO 20 MILES WEST OF
  TALLAPOOSA...MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TRION...CAVE SPRING...CEDARTOWN...ROME...SHANNON...WACO...
  BUCHANAN...BREMEN...ARAGON...ROCKMART AND TAYLORSVILLE.

* NUMEROUS REPORTS OF DOWNED TREES...POWER LINES...AND MINOR 
  STRUCTURAL DAMAGE HAVE BEEN RECEIVED FROM NEIGHBORING COUNTIES IN 
  ALABAMA. ALTHOUGH THERE IS VERY LITTLE LIGHTNING OCCURRING WITH 
  THIS ACTIVITY...STRONG DAMAGING WINDS ARE STILL LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR
NORTHWESTERN GEORGIA.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM EDT
FRIDAY MORNING FOR NORTHERN GEORGIA.

&&

LAT...LON 3459 8521 3458 8508 3442 8511 3439 8500
      3422 8502 3422 8504 3409 8504 3409 8495
      3407 8492 3396 8498 3395 8505 3381 8503
      3382 8504 3372 8504 3370 8507 3367 8535
      3456 8552
TIME...MOT...LOC 0357Z 263DEG 34KT 3448 8544 3372 8563

$$
3 follow-up statements
000 
WWUS52 KFFC 030419
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1219 AM EDT FRI APR 3 2009

GAC055-115-143-233-030500-
/O.CON.KFFC.SV.W.0100.000000T0000Z-090403T0500Z/
HARALSON GA-POLK GA-FLOYD GA-CHATTOOGA GA-
1219 AM EDT FRI APR 3 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR EASTERN CHATTOOGA...FLOYD...POLK AND HARALSON COUNTIES...

AT 1217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ARMUCHEE TO 6 MILES WEST OF SENEY TO TALLAPOOSA...MOVING EAST AT
45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUBLIGNA...FELTON...ANTIOCH...EVERETT SPRINGS...PINSON...FISH
CREEK...SHANNON...WACO...LAKE MARVIN...BUCHANAN...BREMEN...ARAGON...
EUBANK LAKE...ROCKMART...VAN WERT...TAYLORSVILLE AND DRAKETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR
NORTHWESTERN GEORGIA.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM EDT
FRIDAY MORNING FOR NORTHERN GEORGIA.

&&

LAT...LON 3459 8521 3458 8508 3442 8511 3438 8500
      3434 8502 3422 8502 3422 8504 3409 8504
      3409 8495 3407 8492 3396 8498 3395 8505
      3372 8504 3370 8509 3367 8535 3398 8540
TIME...MOT...LOC 0419Z 265DEG 41KT 3439 8518 3411 8519
          3380 8532

$$
000 
WWUS52 KFFC 030440
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1240 AM EDT FRI APR 3 2009

GAC055-115-030448-
/O.CAN.KFFC.SV.W.0100.000000T0000Z-090403T0500Z/
FLOYD GA-CHATTOOGA GA-
1240 AM EDT FRI APR 3 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHATTOOGA AND FLOYD
COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE EXITED CHATTOOGA AND FLOYD 
COUNTIES.  WIND GUSTS UP TO 30 MPH ARE STILL POSSIBLE IN THESE 
COUNTIES THROUGH 1 AM EDT.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR
NORTHWESTERN GEORGIA.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM EDT
FRIDAY MORNING FOR NORTHERN GEORGIA.

LAT...LON 3399 8518 3411 8518 3411 8516 3409 8515
      3411 8511 3411 8504 3409 8504 3409 8495
      3407 8492 3396 8498 3395 8505 3372 8504
      3370 8509 3367 8535
TIME...MOT...LOC 0438Z 265DEG 41KT 3441 8492 3412 8494
          3381 8507

$$

GAC143-233-030500-
/O.CON.KFFC.SV.W.0100.000000T0000Z-090403T0500Z/
HARALSON GA-POLK GA-
1240 AM EDT FRI APR 3 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR EASTERN POLK AND HARALSON COUNTIES...

AT 1237 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 22 MILES NORTH OF TAYLORSVILLE TO TAYLORSVILLE TO 6 MILES SOUTH 
OF EUBANK LAKE...MOVING EAST AT 45 MPH.  THESE STORMS HAVE WEAKENED 
SLIGHTLY AND WILL LIKELY CONTINUE TO WEAKEN AS THEY MOVE EAST.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY 
RURAL AREAS OF THE POLK AND HARALSON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR
NORTHWESTERN GEORGIA.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM EDT
FRIDAY MORNING FOR NORTHERN GEORGIA.

&&

LAT...LON 3399 8518 3411 8518 3411 8516 3409 8515
      3411 8511 3411 8504 3409 8504 3409 8495
      3407 8492 3396 8498 3395 8505 3372 8504
      3370 8509 3367 8535
TIME...MOT...LOC 0438Z 265DEG 41KT 3441 8492 3412 8494
          3381 8507

$$
000 
WWUS52 KFFC 030452
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1252 AM EDT FRI APR 3 2009

GAC143-233-030501-
/O.CAN.KFFC.SV.W.0100.000000T0000Z-090403T0500Z/
HARALSON GA-POLK GA-
1252 AM EDT FRI APR 3 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POLK AND HARALSON
COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND EXITED POLK 
AND HARALSON COUNTIES.  WIND GUSTS UP TO 40 MPH ARE STILL POSSIBLE 
IN THESE COUNTIES THROUGH 2 PM EDT.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR
NORTHWESTERN GEORGIA.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM EDT
FRIDAY MORNING FOR NORTHERN GEORGIA.

LAT...LON 3399 8518 3411 8518 3411 8516 3409 8515
      3411 8511 3411 8504 3409 8504 3409 8495
      3407 8492 3396 8498 3395 8505 3372 8504
      3370 8509 3367 8535
TIME...MOT...LOC 0451Z 265DEG 41KT 3442 8474 3414 8475
          3383 8489

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 4:08 PM EDT, 7 hours 50 minutes earlier.

Area forecast discussion, Apr 2, 4:08 PM EDT, 7 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EDT THU APR 2 2009

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
STRONG COMPLEX LOW PRESSURE SYSTEM DRIFTING NORTHEAST FROM THE
SOUTHERN PLAINS PROGD TO CONTINUE MOVING NORTHEAST...PULLING A
COLD FRONT ACROSS THE SOUTHEAST U.S TONIGHT AND FRIDAY. MODELS
SIMILAR WITH THE FRONT PUSHING INTO NORTHWEST GEORGIA THIS
EVENING... NEARING AN ATL TO AHN LINE AROUND MIDNIGHT...THEN
MOVING SOUTH OF THE COUNTY WARNING BEFORE SUNRISE FRIDAY.
CURRENTLY WATCHING BROAD AREA OF RAIN WITH EMBEDDED HEAVY SHOWERS
LIFTING ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON...AS
SQUALL LINE ASSOCIATED WITH THE COLD FRONT PUSHES ACROSS
MISSISSIPPI INTO WESTERN ALABAMA. SPC STILL PEGGING MUCH OF THE
SOUTHEAST U.S FOR SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND
TONIGHT...BUT HAVE BACKED OFF ON MODERATE RISK EXTENDING INTO
WESTERN GEORGIA. NONETHELESS...ANTICIPATE MUCH OF THE CWA WILL SEE
STRONG TO SEVERE STORMS LATE THIS AFTERNOON AND EVENING AS THE
SQUALL LINE PUSHES THROUGH. HEAVY RAIN/FLOODING THREAT CONTINUES
MAINLY OVER CENTRAL GEORGIA OVERNIGHT...WHERE WE HAVE ALREADY SEEN
THE BEST RAINFALL AMOUNTS TODAY. WINDS ALSO LOOK TO PICKUP LATE
TONIGHT INTO FRIDAY...AND WILL ISSUE WIND ADVISORY FOR EXTREME
NORTH GEORGIA WHERE WE COULD SEE SOME GUSTS OF UP TO 40 MPH AS THE
LOW LEVEL JET TRANSLATES ACROSS THE AREA. MODELS SIMILAR WITH THE
LOW LIFTING INTO THE GREAT LAKE REGION EARLY FRIDAY AS THE COLD
FRONT MOVES OFF THE SOUTHEAST COAST. HIGH PRESSURE AND DRIER AIR
SPREADS INTO NORTH AND CENTRAL GEORGIA BEHIND THE FRONT FRIDAY
WITH A DRY FORECAST AND NEAR NORMAL TEMPS ON TAP FOR MUCH OF THE
AREA INTO THE WEEKEND.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
EXTENDED PROGS SIMILAR WITH THIS HIGH SHIFTING OFF THE SOUTHEAST
U.S. COAST EARLY SUNDAY AS A LOW PRESSURE SYSTEM LIFTS INTO THE
GREAT LAKES REGION...PULLING A COLD FRONT INTO THE LOWER
MISSISSIPPI VALLEY. THIS NEXT LOW PRESSURE SYSTEM DEEPENS AS IT MOVES
NORTHEAST AND BECOMES POSITIONED OVER THE NEW ENGLAND STATES BY
12Z MON. THE ASSOCIATED COLD FRONT SWEEPS THROUGH GA SUN
EVENING/MONDAY MORNING BUT WITH THE LOW CENTER BEING SO FAR NORTH
THE BEST DYNAMICS AND INSTABILITY STAY NORTH OF THE AREA. SHOULD
SEE SOME SHOWERS AND THUNDERSTORMS ACROSS THE AREA AS THE FRONT
MOVES THROUGH... BUT THE BIGGEST THREAT FROM THIS SYSTEM WILL BE
THE COLD AIR MASS THIS LOW CENTER PULLS DOWN FROM CANADA INTO THE
SOUTHERN U.S. AS THIS LOW MOVES EAST...A VERY COLD AIRMASS GETS
WRAPPED AROUND THE BACK SIDE AND MOVES SOUTH. LOOKING FOR DAY TIME
HIGHS MON/TUE IN THE 40S AND 50S WITH LOW TEMPS MON NIGHT/TUE
NIGHT IN THE 20S AND 30S. SURFACE HIGH PRESSURE BECOMES RE-
ESTABLISHED ACROSS THE SOUTHEAST U.S. TUESDAY WITH DRY FORECAST
FOR NORTH AND CENTRAL GEORGIA EXPECTED THROUGH WED NIGHT.AROUND.
SURFACE HIGH PRESSURE BECOMES RE- ESTABLISHED ACROSS THE SOUTHEAST
U.S. TUESDAY WITH DRY FORECAST FOR NORTH AND CENTRAL GEORGIA
LOOKING GOOD INTO MID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          55  66  43  75  50 /  70   5   5   5   5
ATLANTA         55  63  47  73  55 /  70   5   5   5   5
BLAIRSVILLE     54  57  39  72  45 /  80  20   5   5  10
CARTERSVILLE    54  60  41  74  49 /  80  10   5   5  10
COLUMBUS        57  67  47  80  55 /  70   5   5   5   5
GAINESVILLE     55  63  42  73  52 /  80  20   5   5  10
MACON           58  70  44  78  50 /  70   5   5   5   5
ROME            55  65  43  77  49 /  80  10   5   5  10
PEACHTREE CITY  53  63  40  75  48 /  70   5   5   5   5
VIDALIA         62  76  46  78  51 /  70   5   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EDT FRIDAY FOR THE
FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN...
FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS...
UNION...WALKER...WHITE...WHITFIELD.

&&

49
Hazardous weather outlook, Apr 2, 11:56 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1156 PM EDT THU APR 2 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1156 PM EDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...REST OF TONIGHT
SCATTERED THUNDERSTORMS REMAIN LIKELY TONIGHT...WITH A FEW STORMS
POSSIBLY BECOMING SEVERE THROUGH 5 AM.

.SYNOPSIS...
A STRONG SPRING STORM SYSTEM OVER THE LOWER MISSISSIPPI VALLEY WILL
CONTINUE TO PUSH EASTWARD THROUGH TONIGHT. THE ASSOCIATED COLD FRONT
WILL MOVE ACROSS NORTH AND CENTRAL GEORGIA LATE TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ISOLATED SEVERE THUNDERSTORMS WILL BE LARGE
HAIL AND DAMAGING WINDS. PERIODS OF HEAVY RAIN TRAINING OVER AN
ALREADY SATURATED GROUND WILL CONTINUE TO CAUSE FLOOD PROBLEMS
AROUND NUMEROUS CREEKS...STREAMS...RIVERS AND LOW LYING FLOOD PRONE
AREAS. SEE THE LATEST FLOOD STATEMENTS FROM THE NATIONAL WEATHER
SERVICE FOR FLOOD PROBLEMS IN YOUR AREA.

.DISCUSSION...
ISOLATED SEVERE STORMS REMAIN POSSIBLE THROUGH THE OVERNIGHT
HOURS...WITH THE GREATER THREAT MAINLY WEST OF A LINE FROM
BLAIRSVILLE TO GAINESVILLE TO LA GRANGE THROUGH 5 AM THIS MORNING.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OUT AHEAD OF A
COLD FRONT THAT WILL PUSH ACROSS THE STATE OVERNIGHT. THE ATMOSPHERE
WILL CONTINUE TO DESTABILIZE SLIGHTLY AS A WARM...MOIST SOUTHERLY
WIND FLOW CONTINUES IN THE WAKE OF A RETREATING WARM FRONT. CAPES
ARE EXPECTED TO INCREASE INTO THE 200 TO 500 RANGE WHILE WIND SHEAR
VALUES INCREASE AHEAD OF THE APPROACHING COLD FRONT.

AT THIS TIME...IT APPEARS A BROKEN LINE OF SHOWERS AND THUNDERSTORMS
JUST AHEAD OF A COLD FRONT THAT IS PUSHING ACROSS ALABAMA...WILL
PUSH ACROSS THE STATE BETWEEN MIDNIGHT AND 5 AM EARLY THIS MORNING.
THE CONVECTION ALONG AND AHEAD OF THE FRONT WILL PUSH EAST OF THE
STATE BY AROUND 8 AM. A COOL...GUSTY NORTHWEST WIND WILL QUICKLY
DEVELOP IN THE WAKE OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. HAZARDOUS WEATHER IS
NOT EXPECTED ON THE REMAINING DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION TODAY AND TONIGHT.

In the hours before

Special weather statement, Apr 2, 6:33 PM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT THU APR 2 2009

GAZ110-022315-
633 PM EDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH...FREQUENT
CLOUD-TO-GROUND LIGHTNING...PEA-SIZED HAIL...AND VERY HEAVY RAIN IN
TELFAIR COUNTY UNTIL 715 PM EDT...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR QUEENSLAND IN NORTHERN BEN HILL
COUNTY...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 45 MPH CAN BE EXPECTED WITH THIS
THUNDERSTORM...ALONG WITH PEA-SIZED HAIL...FREQUENT CLOUD-TO-GROUND
LIGHTNING...AND VERY HEAVY RAIN.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TELFAIR COUNTY. THE GROUND IS SATURATED FROM RECENT REPEATED HEAVY
RAINFALL. COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND
STREAMS ARE SUBJECT TO MINOR FLOODING.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Apr 2, 7:03 PM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
703 PM EDT THU APR 2 2009

GAZ111-112-022345-
703 PM EDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS...FREQUENT
LIGHTNING...AND VERY HEAVY RAIN IN WHEELER AND MONTGOMERY
COUNTIES UNTIL 745 PM EDT...

AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM MCRAE...TO LUMBER CITY...MOVING
NORTHEAST AT 45 MPH.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND. IN ADDITION...RUNOFF FROM THESE
STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS WHEELER AND
MONTGOMERY COUNTIES. THE GROUND IS TOTALLY SATURATED FROM RECENT
HEAVY RAINFALL.  ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG
THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

19
Local storm report, Apr 2, 7:56 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
756 PM EDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HAIL             CONYERS                 33.67N 84.02W
04/02/2009  E0.88 INCH       ROCKDALE           GA   PUBLIC

0234 AM     HAIL             ANTIOCH                 33.95N 85.16W
04/02/2009  E0.50 INCH       POLK               GA   FIRE DEPT/RESCUE

            LASTED FOR ABOUT 20 MINUTES.

0242 AM     HAIL             DULUTH                  34.00N 84.14W
04/02/2009  E0.88 INCH       GWINNETT           GA   PUBLIC

0400 AM     TSTM WND DMG     FAYETTEVILLE            33.45N 84.46W
04/02/2009                   FAYETTE            GA   COUNTY OFFICIAL

0445 AM     HAIL             FORSYTH                 33.03N 83.94W
04/02/2009  E0.88 INCH       MONROE             GA   LAW ENFORCEMENT

0500 AM     TSTM WND DMG     CATAULA                 32.66N 84.87W
04/02/2009                   HARRIS             GA   COUNTY OFFICIAL

            1 TREE DOWN

0600 AM     HAIL             MILLEDGEVILLE           33.09N 83.24W
04/02/2009  E0.25 INCH       BALDWIN            GA   COUNTY OFFICIAL

0600 AM     HEAVY RAIN       12 ESE ROBERTA          32.65N 83.82W
04/02/2009  M1.67 INCH       CRAWFORD           GA   PUBLIC

            MEASURED BETWEEN 500 AND 600 AM EDT

0615 AM     HAIL             12 ESE ROBERTA          32.65N 83.82W
04/02/2009  E0.25 INCH       CRAWFORD           GA   PUBLIC

0630 AM     HAIL             1 NE WEST POINT         32.89N 85.16W
04/02/2009  E0.25 INCH       TROUP              GA   PUBLIC

1219 PM     HAIL             GRANT PARK              33.74N 84.37W
04/02/2009  E0.25 INCH       FULTON             GA   NWS EMPLOYEE

            A FEW PEA SIZED HAIL STONES.

&&

SLAMBACK
Local storm report, Apr 2, 8:42 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
842 PM EDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HAIL             CONYERS                 33.67N 84.02W
04/02/2009  E0.88 INCH       ROCKDALE           GA   PUBLIC

0234 AM     HAIL             ANTIOCH                 33.95N 85.16W
04/02/2009  E0.50 INCH       POLK               GA   FIRE DEPT/RESCUE

            LASTED FOR ABOUT 20 MINUTES.

0242 AM     HAIL             DULUTH                  34.00N 84.14W
04/02/2009  E0.88 INCH       GWINNETT           GA   PUBLIC

0400 AM     TSTM WND DMG     FAYETTEVILLE            33.45N 84.46W
04/02/2009                   FAYETTE            GA   COUNTY OFFICIAL

            1 POWER LINE DOWN

0445 AM     HAIL             FORSYTH                 33.03N 83.94W
04/02/2009  E0.88 INCH       MONROE             GA   LAW ENFORCEMENT

0500 AM     TSTM WND DMG     CATAULA                 32.66N 84.87W
04/02/2009                   HARRIS             GA   COUNTY OFFICIAL

            1 TREE DOWN

0600 AM     HEAVY RAIN       12 ESE ROBERTA          32.65N 83.82W
04/02/2009  M1.67 INCH       CRAWFORD           GA   PUBLIC

            MEASURED BETWEEN 500 AND 600 AM EDT

0600 AM     HAIL             MILLEDGEVILLE           33.09N 83.24W
04/02/2009  E0.25 INCH       BALDWIN            GA   COUNTY OFFICIAL

0615 AM     HAIL             12 ESE ROBERTA          32.65N 83.82W
04/02/2009  E0.25 INCH       CRAWFORD           GA   PUBLIC

0630 AM     HAIL             1 NE WEST POINT         32.89N 85.16W
04/02/2009  E0.25 INCH       TROUP              GA   PUBLIC

1219 PM     HAIL             GRANT PARK              33.74N 84.37W
04/02/2009  E0.25 INCH       FULTON             GA   NWS EMPLOYEE

            A FEW PEA SIZED HAIL STONES.

&&

SLAMBACK
Special weather statement, Apr 2, 10:27 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1027 PM EDT THU APR 2 2009

GAZ001-030300-
1027 PM EDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN NORTHWEST DADE
COUNTY UNTIL 1100 PM EDT...

AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL LINE OF STRONG THUNDERSTORMS IN NORTHEAST JACKSON COUNTY
ALABAMA...MOVING NORTHEAST AT 45 MPH.  WIND GUSTS OF 45 MPH WILL BE
POSSIBLE WITH THIS THUNDERSTORM DURING THE NEXT 15-20 MINUTES.  THE
STORMS WILL AFFECT AREAS GENERALLY NORTH OF TRENTON.

STRONG WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND. SCATTERED POWER OUTAGES WILL BE
POSSIBLE.

19
Special weather statement, Apr 2, 11:51 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1151 PM EDT THU APR 2 2009

GAZ011-019-030-041-030445-
1151 PM EDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN HARALSON...POLK...
FLOYD AND CHATTOOGA COUNTIES UNTIL 1245 AM EDT...

AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NARROW LINE OF STRONG THUNDERSTORMS IN EASTERN ALABAMA FROM FORT
PAYNE ALABAMA...TO TALLADEGA ALABAMA...MOVING EAST AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
HARALSON...POLK...FLOYD AND CHATTOOGA COUNTIES THROUGH 1245 AM EDT.
THE STRONG WINDS MAY RESULT IN SOME DOWNED TREES AND/OR
POWERLINES...ALONG WITH SCATTERED POWER OUTAGES.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:19 PM EDTAreal Flood WarningFFCJohnson12 hr
Apr 3, 12:49 AM EDTSevere Thunderstorm WarningFFCCarroll26 min
Apr 3, 12:55 AM EDTSevere Thunderstorm WarningFFCHeard50 min
Apr 3, 12:59 AM EDTAreal Flood WarningFFCJefferson, Washington12 hr
Apr 3, 1:39 AM EDTRiver Flood WarningFFCWashington, Wilkinson28 hr
Apr 3, 2:03 AM EDTAreal Flood WarningFFCTaliaferro, Warren, Wilkes11 hr
Apr 3, 11:53 AM EDTRiver Flood WarningFFCPulaski30 hr
Apr 3, 11:53 AM EDTRiver Flood WarningFFCJefferson, Washington6 hr
Apr 3, 11:53 AM EDTRiver Flood WarningFFCDooly9 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.